What should be done after accidental intake of glycomet 850 tablet by a baby??
User rating for this question
My 16 month old grandson has swallowed by mistake one glycomet 850 tab used by my wife .what is required to be done.
Posted Sat, 28 Dec 2013 in Diabetes
Answered by Dr. Prasad 1 hour later
Brief Answer: Take him to the ER... Detailed Answer: Hi, Effects of glycomet 850mg can last for at least a day. As you would know glycomet has blood sugar lowering capabilities. And low blood sugar (hypoglycemia) presents with dizziness, drowsiness, sweating, unconsciousness and so on. It can be easily corrected with glucose administration. Now since the patient is a 16 month child who may not be able to explain his symptoms to you clearly, I would recommend that you take him to the ER and monitor him there. The doctor can record his blood sugar and give him glucose (orally or intravenously) whenever needed and send him home as drug gets eliminated. If you do not wish to take him to the ER, then the other option is you record his blood sugar using home glucometer every 30 minutes to 1 hour for 8-10 hours. If blood sugar fall under 90mg/dl, give him sugar and sweets. I would urge you to choose the first option for better management of this condition. Hope this helps. Write back for clarifications. Regards